Academic Journals Database
Disseminating quality controlled scientific knowledge

The Rich-Gini-Simpson quadratic index of biodiversity

Author(s): Radu Cornel Guiasu | Silviu Guiasu

Journal: Natural Science
ISSN 2150-4091

Volume: 02;
Issue: 10;
Start page: 1130;
Date: 2010;
Original page

Keywords: Rich-Gini-Simpson Index of Species Diversity | Additive Partitioning of Diversity | Island Biogeography | Biodiversity

The Gini-Simpson quadratic index is a classic measure of diversity, widely used by ecologists. As shown recently, however, this index is not suitable for the measurement of beta diversity when the number of species is very large. The objective of this paper is to introduce the Rich- Gini-Simpson quadratic index which preserves all the qualities of the classic Gini-Simpson index but behaves very well even when the number of species is very large. The additive partitioning of species diversity using the Rich-Gini- Simpson quadratic index and an application from island biogeography are analyzed.

Tango Jona
Tangokurs Rapperswil-Jona

     Save time & money - Smart Internet Solutions